Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 28, 2007, 3:32 AM CST for 12 counties in Texas. It took effect at Feb 28, 2007, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 3:32 AM CST (09:32 UTC)
- In effect from
- Feb 28, 2007, 12:00 PM CST
- Expired
- Feb 28, 2007, 8:08 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4340 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS74 KAMA 281800 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1200 PM CST WED FEB 28 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS AFTERNOON. AS THIS LOW PRESSURE STRENGTHENS...THE PRESSURE GRADIENT WILL TIGHTEN BRINGING STRONG WINDS TO THE WESTERN AND SOUTHERN TEXAS PANHANDLE THROUGH THIS EVENING. TXZ001-006-011>020-010200- /O.CON.KAMA.WI.Y.0001.000000T0000Z-070301T0600Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1200 PM CST WED FEB 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. THE PRESSURE GRADIENT WILL TIGHTEN AS A DEEPENING LOW PRESSURE SYSTEM MOVES ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. A SOUTHWEST TO WEST WIND IN THE 25 TO 35 MILE AN HOUR RANGE WITH GUSTS TO 45 AND 50 MILES AN HOUR WILL BE COMMON THROUGH THIS EVENING. THE WINDS WILL GRADUALLY DIMINISH LATE THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KAMA 010208 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 808 PM CST WED FEB 28 2007 ...WINDS TO SUBSIDE TONIGHT... .SURFACE LOW PRESSURE WILL CONTINUE TO MOVE TO THE NORTHEAST AWAY FROM THE TEXAS AND OKLAHOMA PANHANDLES...USHERING IN HIGHER PRESSURE. WHILE NOT REACHING ADVISORY LEVELS...WIND SPEEDS WILL REMAIN IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTINESS AS PRESSURE GRADIENT REMAINS TIGHT INTO THE LATE EVENING. TXZ001-006-011>020-010315- /O.CAN.KAMA.WI.Y.0001.000000T0000Z-070301T0600Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 808 PM CST WED FEB 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE ADVISORY HAS BEEN CANCELLED...WIND SPEEDS WILL STILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH THE EVENING WITH OCCASIONAL GUSTS TO 45 MPH...BUT SHOULD SUBSIDE AFTER MIDNIGHT AS HIGHER PRESSURE BUILDS IN. $$ KRAMAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:00 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 28, 3:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
300 AM CST WED FEB 28 2007
.DISCUSSION...
SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL CONTINUE TO
DEEPEN AND MOVE EAST SOUTHEAST ACROSS THE OKLAHOMA
PANHANDLE/NORTHERN TEXAS PANHANDLE TODAY AND THEN INTO NORTHERN
OKLAHOMA/SOUTHERN KANSAS TONIGHT. THE SURFACE GRADIENT WILL
TIGHTEN TODAY AS THE SURFACE LOW DEEPENS AND THE UPPER LEVEL
SHORT WAVE APPROACHES FROM SOUTHERN CALIFORNIA. WILL RUN A WIND
ADVISORY ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE FROM
NOON TODAY UNTIL MIDNIGHT. BELIEVE THIS IS WHERE THE TIGHTEST
GRADIENT WILL BE. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE
NORTHEAST PARTS OF THE CWA IF WINDS BEHIND THE COLD FRONT TONIGHT
ARE ABLE TO MIX DOWN. WILL LEAVE THE RED FLAG WARNING AS IS. LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...DRY GRASSES AND
SHIFTING WINDS WILL SET THE STAGE FOR A POTENTIALLY DANGEROUS
FIRE SITUATION IF ONE GETS GOING.
SOME WRAP-AROUND MOISTURE DOES GET PULLED DOWN INTO THE NORTHERN
HALF OF THE CWA OVERNIGHT AS UPPER LOW WRAPS UP TO OUR EAST. HAVE
GONE AHEAD AND EXPANDED AND INCREASED POPS SLIGHTLY FOR TONIGHT
FOR THIS POSSIBILITY. SOME SNOW IS POSSIBLE...MAINLY AFTER
MIDNIGHT...BUT DO NOT EXPECT ANY ACCUMULATION.
UPPER FLOW STAYS AMPLIFIED THROUGH THE WEEKEND WITH A RIDGE ACROSS
THE ROCKIES AND A TROUGH ACROSS THE EASTERN U.S. THIS WILL PUT THE
PANHANDLES IN A COOL NORTHERLY FLOW WHICH SHOULD KEEP TEMPERATURES
DOWN AROUND OR SLIGHTLY BELOW AVERAGE FOR THIS TIME OF YEAR.
TEMPERATURES THEN START TO MODIFY THROUGH NEXT WEEK AS UPPER FLOW
BECOMES MORE ZONAL.
NO PRECIPITATION IS EXPECTED BEYOND TONIGHT THROUGH EARLY NEXT WEEK.
THANKS FOR THE COORDINATION ABQ...LUB AND OUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 29 52 25 49 / 0 10 0 0 0
BEAVER OK 71 30 49 23 48 / 0 40 0 0 0
BOISE CITY OK 62 25 47 21 47 / 0 30 0 0 0
BORGER TX 68 35 55 28 53 / 0 10 0 0 0
BOYS RANCH TX 68 31 53 23 51 / 0 10 0 0 0
CANYON TX 70 29 52 24 49 / 0 10 0 0 0
CLARENDON TX 74 36 56 30 52 / 0 10 0 0 0
DALHART TX 65 26 51 21 49 / 0 20 0 0 0
GUYMON OK 67 29 51 26 51 / 0 30 0 0 0
HEREFORD TX 69 29 52 23 49 / 0 10 0 0 0
LIPSCOMB TX 75 34 52 24 50 / 0 20 0 0 0
PAMPA TX 68 34 53 28 52 / 0 10 0 0 0
SHAMROCK TX 76 40 57 30 54 / 0 10 0 0 0
WELLINGTON TX 77 41 59 32 53 / 0 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...OLDHAM...
POTTER...RANDALL...WHEELER.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/15Hazardous weather outlook, Feb 27, 8:24 PM CST, 7 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 824 PM CST TUE FEB 27 2007 OKZ001>003-TXZ001>020-281200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 824 PM CST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...FOR THE REMAINDER OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A RED FLAG WARNING IS IN EFFECT FROM 10AM TO 10PM WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. VERY STRONG WINDS...WARM TEMPERATURES AND DRY AIR WILL CONTRIBUTE TO EXPLOSIVE FIRE GROWTH POTENTIAL ACROSS THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.